Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2007, 8:14 AM CST for Randolph County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 8:14 AM CST (14:14 UTC)
- Expired
- Mar 1, 2007, 8:45 AM CST
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Randolph County, AR
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1164 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 011414
SVRMEG
ARC121-011445-
/O.NEW.KMEG.SV.W.0013.070301T1414Z-070301T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
814 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS
* UNTIL 845 AM CST
* AT 810 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES WEST OF
DALTON...OR ABOUT 14 MILES SOUTHEAST OF MAMMOTH SPRING...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3649 9137 3640 9128 3632 9124 3634 9110
3649 9105
$$1 follow-up statement
000
WWUS54 KMEG 011442
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
842 AM CST THU MAR 1 2007
ARC121-011452-
/O.EXP.KMEG.SV.W.0013.000000T0000Z-070301T1445Z/
RANDOLPH AR-
842 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 845
AM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE AREA.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3649 9137 3640 9128 3632 9124 3634 9110
3649 9105
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:23 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 1, 4:23 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 423 AM CST THU MAR 1 2007 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY ACROSS THE MIDSOUTH... .DISCUSSION... SEVERE THUNDERSTORMS HAVE ALREADY BEGUN ACROSS THE MIDSOUTH AREA THIS EARLY MORNING AS THE ELEVATED CONVECTION HAS RESULTED IN LARGE HAIL ACROSS AREAS EAST OF INTERSTATE 55. BELIEVE THIS AREA OF CONVECTION WILL PUSH OUT OF THE FORECAST AREA WITHIN THE NEXT TWO HOURS LEAVING ONLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH. AREAS SOUTHEAST OF A LINE FROM BRUCE...TO NEW ALBANY...TO IUKA ARE INCLUDED IN A HIGH RISK FOR SEVERE THUNDERSTORMS. THE REST OF THE MIDSOUTH AREA IS OUTLINED IN A MODERATE RISK FOR SEVERE WEATHER TODAY. MAIN ATTRACTION IS CURRENTLY BEGINNING TO DEVELOP ACROSS EASTERN OKLAHOMA... SOUTHERN MISSOURI...AND WESTERN ARKANSAS. BELIEVE THIS LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BEGIN TO MAKE ITS WAY TOWARDS THE FORECAST AREA BY DAYBREAK. CURRENT THINKING IS THAT THE MAIN AREA OF SEVERE THUNDERSTORMS WILL ENTER EASTERN ARKANSAS BETWEEN 800-1100 AM CST...ALONG INTERSTATE 55 BETWEEN 1100 AM CST-100 PM CST...AND EAST MISSISSIPPI AND CENTRAL TENNESSEE BETWEEN 100 PM CST-400 PM CST. MOISTURE IS RAPIDLY INCREASING JUST SOUTH OF THE AREA AND WILL CONTINUE TO EXPAND NORTHWARD THROUGH THE MORNING HOURS. DEWPOINTS ACROSS CENTRAL MISSISSIPPI ARE CURRENTLY WELL INTO THE 60S AND RAPIDLY RISING. ALONG WITH MOISTURE INCREASING...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS MORNING. BELIEVE LIFTED INDICES WILL BECOME NEGATIVE BETWEEN -2 AND -5 AND CAPES SHOULD BE AROUND 500-1000 J/KG DURING THIS EVENT. WIND SHEAR WILL CONTINUE TO BE VERY STRONG THUS TORNADOES WILL BE POSSIBLE. WITH PLENTY OF MOISTURE AND INSTABILITY AVAILABLE...SEVERE THUNDERSTORMS WILL BE SURFACE BASED AND HAVE NO PROBLEM SUSTAINING THEMSELVES. THE MAIN THREATS WILL BE TORNADOES...DAMAGING WINDS...AND LARGE HAIL. FLASH FLOODING WILL MORE THAN LIKELY NOT BE A PROBLEM AS THESE STORMS MOVE RAPIDLY OFF TO THE NORTHEAST. HOWEVER SOME LOCALIZED PROBLEMS COULD OCCUR. EXPECT THE SEVERE WEATHER TO END BY LATE AFTERNOON AS THE COLD FRONT PUSHES THROUGH THE AREA. DRIER AND COOLER AIR WILL FILTER IN BEHIND THIS FRONT TONIGHT. AS FAR AS THE REST OF THE FORECAST...MAINLY BENIGN WEATHER CONDITIONS ARE EXPECTED THROUGH THE NEXT 7 DAYS WITH NO SIGNIFICANT WEATHER FEATURES IMPACTING THE MIDSOUTH AREA. TEMPERATURES OVER THE WEEKEND WILL BE WELL BELOW NORMAL AS A REINFORCING SHOT OF COLD AIR ENTERS THE AREA ON SATURDAY BRINGING ONLY CLOUDS AS MOISTURE WILL BE LIMITED. EXPECT HIGHS TO BE IN THE LOWER 50S WITH LOWS AROUND THE FREEZING MARK OVER THE WEEKEND. FOR THE START OF THE WORK WEEK...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE AREA ON MONDAY AS TEMPERATURES FINALLY BEGIN TO MODERATE BACK TO NEAR 60 DEGREES. AS THE HIGH SLIDES EAST ON TUESDAY...A WEAK UPPER LEVEL DISTURBANCE WILL PASS ACROSS THE MIDSOUTH...BUT ONCE AGAIN IT LOOKS LIKE MOISTURE WILL BE LIMITED SO HAVE LEFT THE AREA DRY FOR NOW. TEMPERATURES MONDAY THROUGH THURSDAY WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE 60S AND LOWS IN THE 40S. && .PRELIMINARY POINT TEMPS/POPS... MEM 70 42 63 36 / 80 10 0 0 MKL 70 40 61 33 / 90 10 0 0 JBR 71 38 60 33 / 80 10 0 0 TUP 73 41 64 36 / 90 20 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS
Hazardous weather outlook, Mar 1, 4:49 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 449 AM CST THU MAR 1 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021300- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 449 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. ...HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHEAST MISSISSIPPI... ...MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE MIDSOUTH... .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER TODAY FOR NORTHEAST MISSISSIPPI FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM BRUCE...TO NEW ALBANY...TO IUKA. THE REST OF THE MIDSOUTH IS UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY. LARGE HAIL WILL BE THE PRIMARY HAZARD THROUGH 8 AM CST ACROSS WEST TENNESSEE AND NORTHEAST MISSISSIPPI. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE ACROSS THE MIDSOUTH BETWEEN 8 AM AND 4 PM CST ALONG AND AHEAD OF A COLD FRONT. SEVERE THUNDERSTORMS WILL BEGIN WEST OF THE MISSISSIPPI RIVER ACROSS NORTHEAST ARKANSAS AROUND 8 AM CST AS A STRONG COLD FRONT APPROACHES THE AREA. INCREASING INSTABILITY COMBINED WITH VERY STRONG WIND SHEAR WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF DESTRUCTIVE AND FAST MOVING TORNADOES...DAMAGING WINDS...AND LARGE HAIL. THESE SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE MORNING HOURS INTO THE AFTERNOON HOURS. THE THREAT FOR SEVERE THUNDERSTORMS WILL END ACROSS THE MIDSOUTH BY 4 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS HAVE BEEN ACTIVATED. ACTIVATION WILL BE REQUIRED ACROSS THE ENTIRE MIDSOUTH THROUGH 4 PM CST. MBS
In the hours before
Special weather statement, Mar 1, 2:38 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 238 AM CST THU MAR 1 2007 MSZ015-016-023-010915- LEE MS-PONTOTOC MS-CHICKASAW MS- 238 AM CST THU MAR 1 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CHICKASAW...LEE AND PONTOTOC COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES WEST OF HOULKA AT 238 AM CST...MOVING NORTHEAST AT 60 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING THE CITIES OF BALDWYN...PONTOTOC AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 1, 3:45 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL SALTILLO 34.38N 88.69W
03/01/2007 M0.75 INCH LEE MS LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED.
&&
MBSLocal storm report, Mar 1, 3:56 AM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
356 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL MEDINA 35.80N 88.77W
03/01/2007 M1.00 INCH GIBSON TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED.
1230 AM HAIL MEDINA 35.80N 88.77W
03/01/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
0100 AM HAIL JACKSON 35.63N 88.83W
03/01/2007 M1.25 INCH MADISON TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
0103 AM HAIL COTTAGE GROVE 36.38N 88.48W
03/01/2007 M1.25 INCH HENRY TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
0122 AM HAIL ASHLAND 34.83N 89.18W
03/01/2007 M0.88 INCH BENTON MS TRAINED SPOTTER
NICKEL SIZE HAIL.
0132 AM HAIL ASHLAND 34.83N 89.18W
03/01/2007 M1.00 INCH BENTON MS TRAINED SPOTTER
QUARTER SIZE HAIL.
0308 AM HAIL SALTILLO 34.38N 88.69W
03/01/2007 M0.75 INCH LEE MS LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED.
&&
DNVLocal storm report, Mar 1, 4:20 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL MEDINA 35.80N 88.77W
03/01/2007 M1.00 INCH GIBSON TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED.
1230 AM HAIL MEDINA 35.80N 88.77W
03/01/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
0100 AM HAIL JACKSON 35.63N 88.83W
03/01/2007 M1.25 INCH MADISON TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
0103 AM HAIL COTTAGE GROVE 36.38N 88.48W
03/01/2007 M1.25 INCH HENRY TN TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
0122 AM HAIL ASHLAND 34.83N 89.18W
03/01/2007 M0.88 INCH BENTON MS TRAINED SPOTTER
NICKEL SIZE HAIL.
0132 AM HAIL ASHLAND 34.83N 89.18W
03/01/2007 M1.00 INCH BENTON MS TRAINED SPOTTER
QUARTER SIZE HAIL.
0308 AM HAIL SALTILLO 34.38N 88.69W
03/01/2007 M0.75 INCH LEE MS LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED.
0345 AM HAIL BOONEVILLE 34.66N 88.57W
03/01/2007 M1.00 INCH PRENTISS MS EMERGENCY MNGR
&&
ZEISpecial weather statement, Mar 1, 7:50 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 750 AM CST THU MAR 1 2007 ARZ008-011415- RANDOLPH AR- 750 AM CST THU MAR 1 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 24 MILES WEST OF DALTON AT 750 AM CST...MOVING NORTHEAST AT 65 MPH. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.